MAUDE Adverse Event Report: US ENDOSCOPY TRUFREEZE; CRYO DECOMPRESSION TUBE

US ENDOSCOPY TRUFREEZE; CRYO DECOMPRESSION TUBE
Model Number 2000181
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the reported event, it was discovered that user facility personnel were attempting to use forceps and a snare to pull the decompression tube subject of the reported event into a lower position within the stomach cavity.This method is contrary to the instructions for use, which describes use of guidewire exchange for decompression tube positioning.Pulling with the forceps and a snare likely stretched the decompression tube, allowing the stiffening wire to protrude from the device, and subsequently causing the reported event.The active venting cryo decompression tube ifu states "for the 16 fr cdt (2000181): a guidewire should be used to aid in cdt placement using a standard endoscope/guidewire exchange technique.The four black bands on the cdt should be placed at the gej if using in the esophagus.A minimum of one (1) band should be visible from above the gej.Note: when used in areas other than esophagus (i.E.Stomach, rectum or colon) cdt black bands should be placed approximately 1 cm past the treatment zone.Note: when routing the cdt outside the patient's oral cavity, leave slack in the cdt to prevent tube kinking.6.Remove guidewire from cdt and attach the free end of the suction tubing to the cdt.7.Place optional distal attachment cap on end of the endoscope.8.Re-intubate the patient with the endoscope to confirm cdt black bands are properly aligned then secure cdt in place." steris offered in-service training on the proper use and operation of the active venting cryo decompression tube, however the user facility declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure a stiffening wire, normally internal to the active venting cryo decompression tube, became exposed.As a result, the patient obtained mucosal damage in the upper esophageal sphincter from the exposed wire.The patient was treated with a lidocaine rinse.The procedure was discontinued and rescheduled and completed successfully at a later date.

Brand Name
TRUFREEZE
Common Device Name
CRYO DECOMPRESSION TUBE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4405197842
MDR Report Key22612538
Report Number1528319-2025-00078
Device Sequence Number18576282
Product Code GEH
UDI-Device Identifier00724995199210
UDI-Public(01)00724995199210(11)240901(17)260901(10)4523
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number2000181
Device Catalogue Number2000181
Device Lot Number(10)4523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown